[Question #2741] HSV-2 Treatment Options

41 months ago

I had unprotected oral (receiving) with 3 females  and (giving, as well as protected vaginal) to two females in June. In July, my penis had a itchy and slight burning sensation (especially in the urethra). I experience it more mildly after ejaculation (scale 1-10 irritation, max is 3; ranging from 0-3). If I abstain from masturbation, it's less felt.

On August 11th, I did a pretty full panel STD test. Everything came back normal except my antibodies for gential herpes was positive (HSV-1 negative).

My doctor says he can't officially tell me I have genital herpes because I never had any lesion outbreaks. He did a physical examination and says I have papsules, but I never had these papsules before having unprotected oral sex. 2 small dots are showing on the edge of the penis head; the rest are mainly along the top view of the shaft (I don't have any on the bottom, but I feel more of the irritation underneath). The papsules are mildly noticeable but in the month of august, they were visible and much more white (they looked like whiteheads under the skin).

He prescribed me 30 pills of acyclovir for a 10 day dosage 3x a day, and I have since finished the bottle about 2 weeks ago. I thought it was initially helping, but as soon as I finished the bottle, the symptoms came back. I am also putting Clotrimazole on my penis to treat fungal infections, and it has slightly gotten better. Do you have any suggestion on what my follow up actions should be with my doctor? My follow-up question would be which medications should I inquire about and what are the side effects of those medications of short-term and long-term use?

Terri Warren, RN, Nurse Practitioner
Terri Warren, RN, Nurse Practitioner
41 months ago
The papules along the edge of the head of the penis sound like pearly papules (look it up) and they develop more over time, early in adulthood.  The others could well be hair follicles under the skin. 
When you say the medicine was helping, what does that mean to you?

Terri
---
41 months ago
Some of the images on google do look like the pearly papsules I have, but mine is really just one or two on the head. Maybe I just wasn't paying as much attention until after I had unprotected oral. As far as the ones on the shaft, I would say very sparingly compared to the pictures on google.

When I took the medicine, I just started feeling more normal when I urinate or ejaculate. I felt like there wasn't any burning afterwards. I was thinking maybe the papsules were growing inside my uretha tube, which might be why there was a burning sensation.

Also 2 days ago my right hand started getting red patches on only the palm-side of my fingers. They look like tiny tiny blood-clots / bruises. It's starting to heal today, but again, I'm a little paranoid of it being related to a late onset of HIV. I will get retested in January to make sure I make it pass the 6 month window.

I do have pictures for both my hand and penis, but I know the forum rules state not to post pictures.
Terri Warren, RN, Nurse Practitioner
Terri Warren, RN, Nurse Practitioner
41 months ago
If the papules are pearly papules, they are not growing in your urethra.  And acyclovir would have no impact on papules.  I seriously doubt that what you have on your hands has anything whatsoever to do with HIV or herpes for that matter.  And no, we don't accept pictures on this site.  Sorry.

Terri
---
41 months ago
Okay, thanks. Do you have any advice moving forward? Are there any medications I should try or consult with my medical practitioner about?
Terri Warren, RN, Nurse Practitioner
Terri Warren, RN, Nurse Practitioner
41 months ago
You may with to visit with a urologist - they see lots of penises in a day and they can tell you if your penis papules are concerning or not concerning.

Terri
---